Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 178, NWS Memphis, TN

April 25, 2008Craighead County, Mississippi County, Poinsett County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 25, 2008, 10:05 PM CDT for Craighead County, Mississippi County, Poinsett County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 10:05 PM CDT (03:05 UTC)
Expired
Apr 25, 2008, 10:45 PM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 48 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 10:25 PM CDTHAIL 0.88Manila, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1862 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 260305
SVRMEG
ARC031-093-111-260345-
/O.NEW.KMEG.SV.W.0178.080426T0305Z-080426T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

* UNTIL 1045 PM CDT

* AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF
  TRUMANN...OR 7 MILES NORTHEAST OF HARRISBURG...AND MOVING EAST AT
  50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JONESBORO...BAY...LAKE CITY...LEPANTO...BLACK OAK...CARAWAY...
  DYESS...THREE WAY...MARIE...KEISER...MANILA...OSCEOLA...LUXORA...
  DELL AND BURDETTE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3594 8993 3575 8993 3573 8996 3568 8993
      3561 8993 3559 8995 3553 9070 3582 9071
TIME...MOT...LOC 0305Z 250DEG 42KT 3564 9062

$$
1 follow-up statement
000 
WWUS54 KMEG 260321
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 PM CDT FRI APR 25 2008

ARC031-093-111-260345-
/O.CON.KMEG.SV.W.0178.000000T0000Z-080426T0345Z/
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
1021 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN POINSETT...CENTRAL MISSISSIPPI AND SOUTHEASTERN
CRAIGHEAD COUNTIES...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LEPANTO...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARIE...KEISER...MANILA...VICTORIA...OSCEOLA...DELL...LUXORA AND
BURDETTE.

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3594 8993 3575 8993 3573 8996 3568 8993
      3561 8993 3559 8995 3553 9070 3582 9071
TIME...MOT...LOC 0321Z 251DEG 42KT 3566 9024

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:55 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 25, 8:55 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CDT FRI APR 25 2008

.DISCUSSION...

COLD FRONT EXTENDS FROM NEAR CHICAGO THROUGH SOUTHEAST MISSOURI
INTO NORTHEAST TEXAS. A LINE OF THUNDERSTORMS HAS FORMED JUST
AHEAD OF THE FRONT AND IS MOVING INTO THE FORECAST AREA. SOME
LARGE HAIL WILL BE POSSIBLE WITH SOME OF THE STORMS BUT THE
ACTIVITY SHOULD WEAKEN SOME AS THE STORMS MOVE EAST. WILL SEND AN
UPDATE AROUND 10 PM TO REMOVE EVENING WORDING BUT NO MAJOR CHANGES
ARE PLANNED UNLESS THE LINE OF STORMS SLOWS DOWN.

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT FRI APR 25 2008/

DISCUSSION...

A LEAD SOUTHERN STREAM UPPER LEVEL SHORTWAVE NOW MOVING ACROSS THE
LOWER MISSISSIPPI AND TENNESSEE VALLEYS HAS INITIATED CONVECTIVE
DEVELOPMENT THIS AFTERNOON ACROSS WESTERN PORTIONS OF THE MID
SOUTH. THESE STORMS CONTINUE TO DEVELOP WITHIN A DESTABLIZING
AIRMASS AS SBCAPES ARE EXCEEDING 1000J/KG IN THIS REGION. A LAYER
OF WARMER MID LEVEL TEMPERATURES CONTINUE TO BE THE PRIMARY
LIMITING FACTOR TO STORM INTENSITY. THERMODYNAMIC INSTABILITY WILL
CONTINUE TO INCREASE WITH STRONG HEATING THIS AFTERNOON AND THIS
MAY TEND TO ERODE THE CAPPING INVERSION FURTHER ALLOWING FOR A FEW
STORMS THIS AFTERNOON TO APPROACH SEVERE LIMITS. THESE STORMS MAY
PRODUCE MARGINALLY SEVERE HAIL AND STRONG WIND GUSTS. THIS
AFTERNOONS CONVECTIVE ACTIVITY SHOULD REMAIN MORE PULSE IN NATURE
AS BETTER DEEP LAYER SHEAR REMAINS BACK TO THE NORTHWEST.

A MORE ORGANIZED THUNDERSTORM THREAT WILL COME LATER THIS EVENING
AS A SECONDARY NORTHERN STREAM UPPER SHORTWAVE EJECTS NORTHEAST
ACROSS THE MID MISSISSIPPI VALLEY THIS EVENING. EXPECT A COLD
FRONT OVER NORTHWEST ARKANSAS AS OF 20Z TO CONTINUE MOVING EAST
THIS EVENING AND OVERNIGHT. EXPECT A BROKEN LINE OF STORMS TO MOVE
INTO WESTERN PORTIONS OF THE FORECAST AREA AFTER 8PM THIS EVENING
AND THEN ACROSS THE MISSISSIPPI RIVER BEFORE MIDNIGHT. DEEP LAYER
SHEAR WILL INCREASE (30-40KTS) ALONG THE FRONT AND ALONG THE
SOUTHERN PERIPHERY OF A MID LEVEL JET STREAK MOVING THROUGH THE
MID MISSISSIPPI VALLEY. INSTABILITY WILL BEGIN TO DECREASE AFTER
SUNSET...BUT SHOULD BE SUFFICIENT TO SUSTAIN A FEW STRONG TO
SEVERE STORMS NEAR AND WEST OF THE MISSISSIPPI RIVER BEFORE
MIDNIGHT. SBCAPES WILL STILL RANGE FROM 500-1000J/KG WITH LI/S
AROUND -2C. PLAN TO MAINTAIN THE SLIGHT RISK IN SAME AREAS AS
ALREADY HIGHLIGHTED. NOT EXPECTING A WIDESPREAD SEVERE WEATHER
EVENT...BUT A FEW STORMS COULD BECOME SEVERE.

AS THE LINE CONTINUES INTO AREAS EAST OF THE MISSISSIPPI
RIVER...INSTABILITY VALUES SHOULD BE TOO MEAGER TO SUPPORT
CONTINUED SEVERE WEATHER AS THE BEST MID LEVEL COOLING AND UPPER
LEVEL DYNAMICS LIFT OUT TO THE NORTHEAST. EXPECT THE LINE TO
CONTINUE TO WEAKEN WITH EASTWARD EXTENT.

THE FRONT SHOULD DROP SOUTH INTO CENTRAL MISSISSIPPI ON SATURDAY
BEFORE STALLING AS THE FRONT BECOMES COMPLETELY DETATCHED FROM THE
UPPER SUPPORT. A STRONGER NORTHERN STREAM SHORTWAVE WILL DIVE
SOUTHEAST TOWARDS THE MID SOUTH BY SUNDAY MORNING. SOUTHWEST FLOW
ALOFT AHEAD OF THIS FEATURE WILL FORCE THE STALLED FRONT BACK TO
THE NORTH AS A WARM FRONT SATURDAY NIGHT AND SUNDAY. A SURFACE LOW
PRESSURE SHOULD DEVELOP AND MOVE NORTHEAST ACROSS THE AREA ON
SUNDAY. THERE STILL REMAINS UNCERTAINTY CONCERNING THE NORTHWARD EXTENT
AND QUALITY OF A DEVELOPING WARM SECTOR OVER PORTIONS OF NORTHEAST
MISSISSIPPI ON SUNDAY. IF A CONVECTIVELY UNDISTURBED WARM SECTOR
CAN DEVELOP OVER NORTHEAST MISSISSIPPI SUNDAY AFTERNOON...THEN
SOME SEVERE WEATHER MAY BE POSSIBLE. THERE STILL REMAINS ENOUGH
UNCERTAINTY TO KEEP SEVERE STORM WORDING OUT OF THE HWO AT THIS
TIME. A GREATER THREAT OVER THE AREA WILL BE HEAVY RAINFALL. A
GENERAL 1-2 INCH RAINFALL...WITH ISOLATED HIGHER AMOUNTS WILL BE
POSSIBLE OVER MUCH OF THE REGION ON SUNDAY AND THIS MAY RESULT IN
ADDITIONAL FLASH FLOODING AND RIVER FLOODING. LATER SHIFTS WILL
CONTINUE TO MONITOR THIS POTENTIAL.

THIS SYSTEM WILL MOVE EAST LEAVING A LARGE SCALE UPPER TROUGH OVER
THE EASTERN U.S. FOR THE BEGINNING OF NEXT WEEK. EXPECT
TEMPERATURES TO BE SEVERAL DEGREES BELOW AVERAGE. UPPER LEVEL
RIDGING WILL BUILD BY MID WEEK WITH CONTINUED DRY AND WARMER
WEATHER. THE AIRMASS WILL DESTABLIZE AHEAD OF THE NEXT APPROACHING
STORM SYSTEM BY THE END OF NEXT WEEK WHICH WILL LEAD TO INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES SHOULD RETURN
TO ABOVE AVERAGE LEVELS FOR THE END OF THE EXTENDED FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  57  73  55  65 /  90  10  30  80
MKL  56  71  49  66 /  90  10  20  80
JBR  52  71  48  62 /  90  10  30  80
TUP  62  74  55  71 /  90  30  30  80

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 25, 11:59 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1159 AM CDT FRI APR 25 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261900-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1159 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE
DELTA OF EASTERN AND NORTHEASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...FAR WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE NEEDED TONIGHT OVER THE SLIGHT RISK AREA.

JLH

In the hours before

Special weather statement, Apr 25, 8:58 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
858 PM CDT FRI APR 25 2008

ARZ008-009-017-018-026-260245-
CRAIGHEAD AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
858 PM CDT FRI APR 25 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF COLLEGE CITY TO
ALICIA AT 858 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING THE CITIES OF BONO...BROOKLAND...HOXIE...
MARMADUKE...PARAGOULD AND WALNUT RIDGE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 945 PM
CDT.
Local storm report, Apr 25, 9:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             2 NE POCAHONTAS         36.28N 90.94W
04/25/2008  E1.75 INCH       RANDOLPH           AR   LAW ENFORCEMENT

0905 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
04/25/2008                   CLAY               AR   BROADCAST MEDIA

            TREES DOWN ON SECOND STREET IN CORNING

&&

ARS
Local storm report, Apr 25, 9:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
922 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             2 NE POCAHONTAS         36.28N 90.94W
04/25/2008  E1.75 INCH       RANDOLPH           AR   LAW ENFORCEMENT

0900 PM     HAIL             COLLEGE CITY            36.13N 90.94W
04/25/2008  E0.88 INCH       LAWRENCE           AR   TRAINED SPOTTER

0905 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
04/25/2008                   CLAY               AR   BROADCAST MEDIA

            TREES DOWN ON SECOND STREET IN CORNING

&&

ARS
Special weather statement, Apr 25, 9:27 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
927 PM CDT FRI APR 25 2008

ARZ048-049-260300-
LEE AR-ST. FRANCIS AR-
927 PM CDT FRI APR 25 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN LEE COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTH OF GARRET GROVE AT 927 PM CDT...
MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES OF
FORREST CITY...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM
CLOSELY..
Local storm report, Apr 25, 9:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
951 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             2 NE POCAHONTAS         36.28N 90.94W
04/25/2008  E1.75 INCH       RANDOLPH           AR   LAW ENFORCEMENT

0900 PM     HAIL             COLLEGE CITY            36.13N 90.94W
04/25/2008  E0.88 INCH       LAWRENCE           AR   TRAINED SPOTTER

0905 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
04/25/2008                   CLAY               AR   BROADCAST MEDIA

            TREES DOWN ON SECOND STREET IN CORNING

0947 PM     HAIL             3 SW PIGGOTT            36.35N 90.24W
04/25/2008  E0.88 INCH       CLAY               AR   TRAINED SPOTTER

&&

ARS
Special weather statement, Apr 25, 9:56 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
956 PM CDT FRI APR 25 2008

ARZ049-058-260330-
PHILLIPS AR-LEE AR-
956 PM CDT FRI APR 25 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 14 MILES WEST OF MARVELL AT 956 PM CDT...MOVING
EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITIES OF
MARIANNA...MARVELL AND WEST HELENA...SHOULD MONITOR THIS STORM
CLOSELY..

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:09 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph36 min
Apr 25, 8:43 PM CDTSevere Thunderstorm WarningMEGClay, Randolph47 min
Apr 25, 9:11 PM CDTSevere Thunderstorm WarningMEGClay, Greene49 min
Apr 25, 9:17 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett43 min
Apr 25, 9:19 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence41 min
Apr 25, 9:30 PM CDTSevere Thunderstorm WarningMEGClay45 min
Apr 25, 9:41 PM CDTSevere Thunderstorm WarningMEGCross, St. Francis34 min
Apr 25, 9:44 PM CDTSevere Thunderstorm WarningMEGClay46 min
Apr 25, 10:18 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, St. Francis42 min
Apr 25, 10:41 PM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis34 min
Apr 25, 11:37 PM CDTSevere Thunderstorm WarningMEGCrittenden38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.